MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15150-0615-1S
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline failed to open in the mid and distal section during deployment.The physician attempted to re-advance with challenge through the microcatheter, after which it re-opened more in the distal end.A balloon was then used to attempt to open it more, but the distal end was not well apposed to the artery wall.As a result, another pipeline was used which did not open rapidly in the mid part but did open successfully and the final result was sufficient.The patient was undergoing recanalization of an unruptured ica aneurysm of unknown dimensions.It was noted that the patient's vessel tortuosity was moderate.More than 50% of the pipeline was deployed when it failed to open, and more than 2 resheathing attempts were made.There were no related patient symptoms.Dual antiplatelet treatment was administered and the pru level was as usual.Post procedure angiographic results were good.The devices were prepared as indicated per the ifu.Additional information received indicated the pipeline had been placed in a curve when it failed to open.Medtronic received report regarding 2 pipeline vantage devices which required assistance of a balloon as well as implantation of an additional pipeline to optimize wall apposition.It was unknown if there was any impact to the patient.However, it was noted that no additional medical intervention was required to prevent permanent injury or impairment.Additional information received reported the first pipeline was accused of not achieving wall apposition and after the balloon also failed to achieve wall apposition.A second pipeline was deployed to optimize wall apposition.Wall apposition was achieved at the end of procedure.It was stated that there was no device deficiency.The patient was undergoing treatment for a single previously ruptured and coiled saccular right ica c6 sidewall saccular aneurysm which was 6.2mm x 2.8mm with 3.7mm neck size.Medtronic received a report that a pipeline vantage experienced resistance and got stuck in the distal part of a phenom 27 microcatheter while resheathing.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the ica.The patient's vessel tortuosity was normal.The landing zone was 3.4mm distal and 4.9mm proximal.Dual antiplatelet treatment was administered at usual pru levels.It was reported that it was not possible to recapture the pipeline vantage, so the physician decided to retrieve it along with the phenom 27 microcatheter.A new pipeline vantage was deployed successfully using a new phenom 27 microcatheter.A continuous flush was administered.The physician had released the load/slack in the system, but this did not resolve the issue.It was noted that the distal part of the of the catheter was damaged.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Additional information received phenom27 catheter model: fg15150-0615-1s, lot: ap21-010 was used in the procedure.Additional information received reported that per corelab image read of the 12m dsa on (b)(6) 2023, raymond < roy (r&r) occlusion was class 2, noting 'better'.Previous corelab r&r assessments: index treatment dsa (on (b)(6) 2021) - class 3; 6m dsa (on (b)(6) 2022) - class 3, noting 'better'.Site has reported no symptoms, nor actions taken.Medtronic received a report that the patient had neurological disorders post procedure.A mr scan was asked but the patient does not want to continue their follow up in hospital.The event did not result in any hospitalization or other treatment/actions.The site assessed the event as possibly related to the antiplatelet medication and pipeline vantage, and not related to the ancillary device or study procedure.The patient was undergoing surgery for treatment of a saccular, sidewall aneurysm of the right internal carotid artery c6 segment with a max diameter of 6.2mm and a 3.7mm neck diameter.Aneurysm dome height was 2.8mm and dome width was 4.2mm.Parent artery diameter distal to aneurysm was 4.6mm and proximal to aneurysm was 2.8mm.There was complete stasis and neck coverage at the end of the procedure.Raymond and roy at the end of the procedure was class 2.The pipelines were successfully implanted.Side branches covered by the pipeline was the right ophthalmic artery.Additional information was received that the cause of the neurological issues were not determined.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the pipeline vantage with shield and the phenom 27 catheter were returned for analysis within shipping box; within sealed plastic bio-pouch; and within an opened pipeline vantage with shield inner pouch.Visual inspection/damage location details: the pushwire was protruding from the hub and the partial braid, sleeves and tip coil were deployed from catheter tip.The total and usable lengths of the catheter were measured to be within specifications.The phenom 27 catheter distal tip was found flattened from ~25cm to ~0.2cm from distal end.The catheter body was examined; and no damages were found.No flash or voids molded were observed in the hub.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The pushwire was found to be bent at ~34.0cm from proximal end.The distal and proximal ends of the pipeline vantage with shield were found fully opened and slightly damaged.No defects were found with distal marker, re-sheathing marker, arms or with the proximal bumper.The tip coil had appeared to be damaged and stretched.No other anomalies were observed testing/analysis: for further examination, the pipeline vantage with shield was pushed out from the catheter without issues.The catheter was flushed with water and water exited out from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub, lumen and tip with no issues however, resistance was observed at the damaged location.Conclusion: based on the analysis findings, the customer¿s complaint was confirmed.However, the cause for damage could not determined.In addition, based on the analysis findings, the phenom 27 was confirmed to have catheter resistance.It's possible that the moderate vessel tortuosity may have contributed to the catheter resistance.There was no non-conformance to specifications identified that led to the resistance issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 and ime code updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that per source, the index procedure report dated (b)(6) 2021 states ¿on final inspection with the injector, frontal and lateral, there is a loss of opacification of the right anterior cerebral artery due to contralateral flow competition.Injection by hand shows perfect patency of the right anterior cerebral artery (aca), including the a1 segment.¿ site has been queried to clarify findings and report adverse event if applicable.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that there was no action taken as a result of this image finding.
 
Event or Problem Description
Additional information was received stating that the clinical events committee adjudicated on (b)(6) 2026, the adverse event of functional neurological disorders was not related to the index procedure, vantage device, ancillary device, or dual antiplatelet therapy (dapt).
 
Additional Manufacturer Narrative

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA
9775 toledo way
irvine,ca
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA
9775 toledo way
irvine,ca
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24338789
Report Number2029214-2026-00276
Device Sequence Number9781660
Product Code QJP
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot NumberAP21-016
Date Returned to Manufacturer07/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/26/2026
04/06/2026
05/06/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date04/03/2026
04/14/2026
05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight220 LB